×

zbMATH — the first resource for mathematics

Robust trading of implied skew. (English) Zbl 1422.91717
This paper achieves the explicit construction of a portfolio of European call options such that the sign of its price is a function of the implied skewness, i.e., the ratio of the implied volatility of out-of-the-money (OTM) call to that of OTM put. This result holds regardless of the underlying mathematical model and may produce some practical applications to specific pricing models. The declared purpose is in fact that of combining the so-called robust approach to finance with model specific insights.

MSC:
91G20 Derivative securities (option pricing, hedging, etc.)
91G10 Portfolio theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Acciaio, B.; Beiglböck, M.; Penkner, F.; Schachermayer, W., A model-free version of the fundamental theorem of asset pricing and the super-replication theorem, Mathematical Finance, 26, 2, 233-251, (2016) · Zbl 1378.91129
[2] Avellaneda, M.; Levy, A.; Parás, A., Pricing and hedging derivative securities in markets with uncertain volatilities, Applied Math Finance, 2, 2, 73-88, (1995)
[3] Bakshi, G.; Kapadia, N.; Madan, D., Stock return characteristics, skew laws, and the differential pricing of individual equity options, The Review of Financial Studies, 16, 1, 101-143, (2003)
[4] Bali, T. G.; Murray, S., Does risk-neutral skewness predict the cross-section of equity option portfolio returns?, Journal of Financial and Quantitative Analysis, 48, 4, 1145-1171, (2013)
[5] Bayraktar, E.; Nadtochiy, S., Weak reflection principle for Lévy processes, Annals of Applied Probability, 25, 6, 3251-3294, (2015) · Zbl 1330.60064
[6] Beiglböck, M.; Henry-Labordère, P.; Penkner, F., Model-independent bounds for option prices: A mass transport approach, Finance and Stochastics, 17, 3, 477-501, (2013) · Zbl 1277.91162
[7] Bouchard, B.; Nutz, M., Arbitrage and duality in nondominated discrete-time models, Annals of Applied Probability, 25, 2, 823-859, (2015) · Zbl 1322.60045
[8] Bowie, J.; Carr, P., Static simplicity, Risk, 7, 44-50, (1994)
[9] Breeden, D. T.; Litzenberger, R. H., Prices of state-contingent claims implicit in option prices, Journal of Business, 51, 4, 621-651, (1978)
[10] Brown, H.; Hobson, D.; Rogers, L. C. G., Robust hedging of barrier options, Mathematical Finance, 11, 3, 285-314, (2001) · Zbl 1047.91024
[11] J. A. Bueno (2012) Trading the Volatility Skew of the Options on the S&P Index. M.Phil. Thesis, Universidad Complutense Matematicas, Available at http://www.mat.ucm.es/\(\sim\)ivorra/papers/TFMAG.pdf.
[12] Burzoni, M.; Frittelli, M.; Maggis, M., Universal arbitrage aggregator in discrete time markets under uncertainty, Finance and Stochastics, 20, 1, 1-50, (2016) · Zbl 1369.91201
[13] Carmona, R.; Nadtochiy, S., Local volatility dynamic models, Finance and Stochastics, 13, 1-48, (2009) · Zbl 1199.91202
[14] Carmona, R.; Nadtochiy, S., Tangent models as a mathematical framework for dynamic calibration, International Journal of Theoretical and Applied Finance (IJTAF), 14, 01, 107-135, (2011) · Zbl 1208.91169
[15] Carmona, R.; Nadtochiy, S., Tangent Lévy market models, Finance and Stochastics, 16, 1, 63-104, (2012) · Zbl 1259.91047
[16] R. Carmona, Y. Ma & S. Nadtochiy (2017) Simulation of implied volatility surfaces via tangent Lévy models, SIAM Journal of Financial Mathematics (SIFIN). To appear. · Zbl 1410.91478
[17] Carr, P.; Nadtochiy, S., Static hedging under time-homogeneous diffusions, SIFIN, 2, 1, 794-838, (2011) · Zbl 1247.91182
[18] P. Carr & S. Nadtochiy (2014) Local variance gamma and explicit calibration to option prices, Mathematical Finance, doi: 10.1111/mafi.12086. Published online. · Zbl 1422.91685
[19] P. Carr & L. Wu (2017) Vol, Skew, and Smile Trading. Working paper.
[20] Cox, A. M. G.; Obłój, J., Robust pricing and hedging of double no-touch options, Finance and Stochastics, 15, 3, 573-605, (2011) · Zbl 1303.91171
[21] Cox, A. M. G.; Wang, J., Root’s barrier: construction, optimality and applications to variance options, Annals of Applied Probability, 23, 3, 859-894, (2013) · Zbl 1266.91101
[22] Davis, M. H. A.; Hobson, D. G., The range of traded option prices, Mathematical Finance, 17, 1, 1-14, (2007) · Zbl 1278.91158
[23] Davis, M. H. A.; Obłój, J.; Raval, V., Arbitrage bounds for prices of weighted variance swaps, Mathematical Finance, 24, 821-854, (2014) · Zbl 1314.91209
[24] Denis, L.; Martini, C., A theoretical framework for the pricing of contingent claims in the presence of model uncertainty, Annals of Applied Probability, 16, 2, 827-852, (2006) · Zbl 1142.91034
[25] Dolinsky, Y.; Soner, H. M., Martingale optimal transport and robust hedging in continuous time, Probability Theory and Related Fields, 160, 1, 391-427, (2014) · Zbl 1305.91215
[26] S. Gesell (2011) (June) Semi-Robust Static Hedging of Barrier Options. M.Phil Thesis, University of Oxford, Available at http://eprints.maths.ox.ac.uk/1373/1/S_Gessell.pdf.
[27] Hobson, D. G., Robust hedging of the lookback option, Finance and Stochastics, 2, 4, 329-347, (1998) · Zbl 0907.90023
[28] Z. Hou & J. Obłój (2015) On robust pricing-hedging duality in continuous time, .
[29] Lyons, T. J., Uncertain volatility and the risk-free synthesis of derivatives, Applied Math Finance, 2, 2, 117-133, (1995)
[30] Merton, R. C., Theory of rational option pricing, Bell Journal of Economics, 4, 1, 141-183, (1973) · Zbl 1257.91043
[31] Mykland, P. A., Conservative delta hedging, Annals of Applied Probability, 10, 2, 664-683, (2000) · Zbl 1065.91030
[32] Mykland, P. A., Financial options and statistical prediction intervals, Annals of Statistics, 31, 5, 1413-1438, (2003) · Zbl 1042.62094
[33] Obłój, J.; Ulmer, F., Performance of robust hedges for digital double barrier options, International Journal of Theoretical and Applied Finance (IJTAF), 15, 1, 1-34, (2012) · Zbl 1236.91136
[34] Schweizer, M.; Wissel, J., Term structure of implied volatilities: absence of arbitrage and existence results, Mathematical Finance, 18, 77-114, (2008) · Zbl 1138.91481
[35] P. Spoida (2014) Robust Pricing and Hedging Beyond One Marginal. Ph.D. Thesis, University of Oxford, Available at http://ora.ox.ac.uk/objects/uuid:0315824b-52f7-4e44-9ac6-0a688c49762c.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.